Alert archive / New York / Tornado Warnings in 2025
Tornado Warning 12, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Sep 4, 2025, 6:18 PM EDT for Oneida County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2025, 6:18 PM EDT (22:18 UTC)
- Expired
- Sep 4, 2025, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Sep 4, 2:40 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 4, 2:40 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 240 PM EDT Thu Sep 4 2025 .SYNOPSIS... A cold front is expected to move through the area bringing showers and isolated thunderstorms into the evening hours. Another cold frontal boundary passage will bring additional showers Saturday. High pressure then builds into the region early next week. && .NEAR TERM /THROUGH FRIDAY/... A band of showers and isolated thunderstorms this afternoon currently is near I-81 as of 2:30 pm 9/4. This band of showers will continue to move eastward through the remainder of the afternoon into the evening hours. Instability and shear are still somewhat disconnected for anything more than an isolated threat of gusty winds with any thunderstorms. Timing of the rain chances is slightly faster then model consensus given typical biases with the Hi-res models. Temperatures tonight will depend on the amount of clearing with 40's and 50's for most of the region. A temporary break is then anticipated as the cold front washes out to our east. Sunshine should return Friday with temperatures warming close to 80 in spots. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Another cold front will slowly move through the area Friday night and Saturday. Enough lift looks to be present to generate some needed light to moderate showers near and ahead of the front. Frontal timing makes the temperature forecast on Saturday tricky with potentially a 20-30 degree spread for highs across the region. Warmest values will be in NE PA and the western Catskills. Slow clearing and a bit cooler behind the front. && .LONG TERM /SUNDAY THROUGH THURSDAY/... High pressure slowly builds into the region early next week with sunny skies and clear nights. Fairly pleasant daytime temperatures in the 60's and low 70's. However, a fairly favorable setup for radiational cooling appears possible Tuesday morning. Lowered temperatures a bit from our NBM which can be high biased in these cases. Some mid to upper 30's are forecasted which would promote some frost. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A line of showers and thunderstorms is moving through currently and have already impacted ITH and ELM. SYR, BGM, and AVP will see the thunderstorms move through between 18Z and 19Z with BGM and SYR more likely to see some lightning. RME will see the thunderstorms move through closer to 19Z. Behind the main line, there will be spotty showers continuing with lowering cigs to MVFR and near IFR for the terminals at higher elevations. Skies begin to clear tonight after 5Z for most of the area so fog development is likely. ELM is likely to see LIFR tonight for a while, with chances of fog at AVP, ITH, and RME with IFR likely at some point after 8Z. Lower confidence exist at BGM and SYR likely does not fog. Once fog clears tomorrow by 13Z, winds pick up but VFR conditions expected at all terminals. Outlook... Friday...Lingering showers possible early, with associated occasional restrictions. Becoming VFR in the afternoon. Saturday...Scattered showers may bring occasional restrictions. Sunday...Mainly VFR, but a few lake effect rain showers and/or clouds across Central NY may result in occasional restrictions. Monday into Tuesday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MWG NEAR TERM...MWG SHORT TERM...MWG LONG TERM...MWG AVIATION...AJG
Hazardous weather outlook, Sep 4, 5:29 PM EDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 529 PM EDT Thu Sep 4 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-052130- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 529 PM EDT Thu Sep 4 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 4, 2:33 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Binghamton NY
233 PM EDT Thu Sep 4 2025
NYZ009-041915-
Northern Oneida NY-
233 PM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ONEIDA COUNTY THROUGH
315 PM EDT...
At 232 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Boonville, Forestport, Steuben, Florence, Ava, Remsen, Alder
Creek, Taberg, and Hawkinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4355 7510 4331 7516 4329 7587 4330 7585
4330 7587 4332 7587 4333 7589 4348 7581
4342 7553 4361 7511
TIME...MOT...LOC 1832Z 242DEG 38KT 4337 7570
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MJMSpecial weather statement, Sep 4, 4:36 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
436 PM EDT Thu Sep 4 2025
NYZ044-045-055-056-042115-
Chenango NY-Cortland NY-Tioga NY-Broome NY-
436 PM EDT Thu Sep 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BROOME...SOUTHEASTERN
CORTLAND...SOUTHEASTERN TIOGA AND SOUTHWESTERN CHENANGO COUNTIES
THROUGH 515 PM EDT...
At 435 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willet to Lisle to near Newark Valley to
near Little Meadows. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Maine, Nanticoke, Port
Dickinson, Greene, Oxford, and Cincinnatus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4231 7567 4200 7590 4200 7620 4233 7612
4255 7596 4262 7576 4256 7562 4247 7556
TIME...MOT...LOC 2035Z 231DEG 26KT 4246 7596 4233 7601 4220 7611 4201
7617
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MJMSpecial weather statement, Sep 4, 5:49 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Binghamton NY
549 PM EDT Thu Sep 4 2025
NYZ009-042230-
Northern Oneida NY-
549 PM EDT Thu Sep 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN ONEIDA COUNTY THROUGH
630 PM EDT...
At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taberg, or 8 miles east of Camden, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Boonville, Steuben, Ava, Taberg, Stokes Corner, Point Rock, North
Western, Pixley Falls State Park, Frenchville, and Glenmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4349 7525 4331 7524 4329 7564 4330 7571
4344 7572 4346 7569 4342 7553 4352 7531
TIME...MOT...LOC 2149Z 252DEG 28KT 4338 7558
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MJMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 1:11 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 49 min |
| Sep 4, 2:33 PM EDT | Special Weather Statement | BGM | Oneida | 42 min |
| Sep 4, 4:36 PM EDT | Special Weather Statement | BGM | Broome, Chenango | 39 min |
| Sep 4, 5:49 PM EDT | Special Weather Statement | BGM | Oneida | 41 min |
| Sep 4, 7:08 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 52 min |
Nearby
Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.